Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 113, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 19, 2019, 3:12 PM EDT for Alachua County, Bradford County, Union County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2019, 3:12 PM EDT (19:12 UTC)
- Expired
- Jul 19, 2019, 3:44 PM EDT
- In force
- 32 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alachua County, FL, Bradford County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 91 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2086 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
759
WUUS52 KJAX 191912
SVRJAX
FLC001-007-125-192000-
/O.NEW.KJAX.SV.W.0113.190719T1912Z-190719T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
312 PM EDT Fri Jul 19 2019
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
North central Alachua County in northern Florida...
Western Bradford County in northern Florida...
Southwestern Union County in northern Florida...
* Until 400 PM EDT.
* At 312 PM EDT, a severe thunderstorm was located over Worthington
Spring, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Worthington Spring, Worthington Springs, Upland Pines, Groves and
Dukes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3008 8241 2987 8238 2986 8252 3003 8254
3005 8254
TIME...MOT...LOC 1912Z 073DEG 1KT 2991 8245
HAIL...1.00IN
WIND...60MPH
$$
ENYEDI2 follow-up statements
950
WWUS52 KJAX 191934
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
334 PM EDT Fri Jul 19 2019
FLC001-007-191943-
/O.CAN.KJAX.SV.W.0113.000000T0000Z-190719T2000Z/
Alachua FL-Bradford FL-
334 PM EDT Fri Jul 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ALACHUA AND
WESTERN BRADFORD COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3003 8253 3005 8254 3008 8241 2993 8245
2993 8248 2994 8249 2994 8253 3002 8254
TIME...MOT...LOC 1933Z 073DEG 1KT 2991 8246
$$
FLC125-192000-
/O.CON.KJAX.SV.W.0113.000000T0000Z-190719T2000Z/
Union FL-
334 PM EDT Fri Jul 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHWESTERN UNION COUNTY...
At 333 PM EDT, a severe thunderstorm was located over Worthington
Spring, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Upland Pines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3003 8253 3005 8254 3008 8241 2993 8245
2993 8248 2994 8249 2994 8253 3002 8254
TIME...MOT...LOC 1933Z 073DEG 1KT 2991 8246
HAIL...1.00IN
WIND...60MPH
$$
ENYEDI598
WWUS52 KJAX 191944
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
344 PM EDT Fri Jul 19 2019
FLC125-191954-
/O.CAN.KJAX.SV.W.0113.000000T0000Z-190719T2000Z/
Union FL-
344 PM EDT Fri Jul 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN UNION COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible with this
thunderstorm.
LAT...LON 3003 8253 3005 8254 3008 8241 2993 8245
2993 8248 2994 8249 2994 8253 3002 8254
TIME...MOT...LOC 1940Z 073DEG 1KT 2991 8246
$$
ENYEDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:27 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 19, 2:27 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
227 PM EDT Fri Jul 19 2019
.NEAR TERM /Through Saturday/...
Weak inverted upper trough remains over forecast area between
ridges further east and west. Warm, moist environment, with 2.0"
precip water values, supporting another round of scattered to
numerous showers and t-storms across the forecast area, with
greatest coverage likely interior areas. Conditions favorable for
strong gusty winds and heavy rainfall. Low temperatures Tonight
similar to last night with lower-mid 70s across forecast area.
For Saturday, upper-level inverted trough shifts a bit westward.
Environment favors sea breezes moving well inland and converging
along spine of FL peninsula where greatest coverage of afternoon
showers/t-storms is expected. Maybe slightly less coverage
compared to Today with upper trough further west. Latest
consensus guidance supports current high temperature forecast
in the mid 90s well inland, around 90 coast.
.SHORT TERM /Saturday Night through Sunday Night/...
Pattern changes little this period, with scattered showers/t-storms
expected again Sunday afternoon into evening. High temperatures
will be in the lower-mid 90s.
.LONG TERM /Monday through Thursday/...
Pattern changes across the country this period, with strong upper
ridge over western U.S. and trough over eastern U.S. Still
expecting daily round of afternoon/evening showers/t-storms
across forecast area with sea breezes along with surface trough
across se GA. A little stronger flow aloft and colder mid-level
temperatures could support more intense t-storms at times. With
weak upper trough over forecast area, temperatures should be near
normal for the time of year.
&&
.AVIATION...Convection is currently firing along the Atlantic sea
breeze front near and just east of I-95. Additional storms are
developing along an old outflow boundary from Mayport-Gainesville-
Cedar Key and yet a third boundary from Brunswick-Waycross-Perry.
With all of these boundaries and a slow westward movement expect
storms to be in the VCNTY at North Florida Regional Airport (KSGJ)
and McKinnon Airport (KSSI) through 20 utc and over the KCRG,
KJAX, KVQQ and KGNV fields through 20-22 utc. In general, seeing
bases on the CU/TCU/CB of 4-6 KFT with stratus Fractus at 2.5-4
kft below the bases. Expect the widespread convection over the
Jacksonville Metro/Gainesville areas to diminish after 22 utc as
the air mass stabilizes and is worked over with just a few storms
still about to keep them in the VCNTY there. After 02-03 utc, will
see mainly convective debris over the region through the morning
hours with some light mist/fog around 4 SM between 09-12 utc at
KVQQ and KGNV.
&&
.MARINE...High pressure will be east of the waters through early
next week, maintaining southerly winds at 10-15 knots with 2-4 ft
seas.
Rip Currents: SE GA: low risk through Saturday
NE FL: moderate risk through Saturday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 94 74 94 / 50 30 10 30
SSI 77 89 78 92 / 20 20 10 30
JAX 75 94 75 94 / 40 40 20 30
SGJ 75 91 75 91 / 30 20 20 20
GNV 73 93 74 93 / 40 50 20 30
OCF 73 93 74 92 / 30 50 30 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Wolf/Enyedi/PetersonIn the hours before
Special weather statement, Jul 19, 2:58 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
258 PM EDT Fri Jul 19 2019
FLZ024-GAZ165-264-191930-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
258 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...
SOUTHWESTERN CAMDEN AND EASTERN CHARLTON COUNTIES UNTIL 330 PM EDT...
* At 258 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Hilliard, moving west at 30
mph.
* Nickel size hail, winds in excess of 45 mph, and minor flooding due
to heavy rainfall is possible with this storm.
* Locations impacted include...
Hilliard and Kings Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3065 8197 3079 8200 3078 8198 3082 8200
3089 8183 3066 8183
TIME...MOT...LOC 1858Z 100DEG 24KT 3073 8188
ENYEDILocal storm report, Jul 19, 2:59 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
259 PM EDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 3 WNW GAINESVILLE 29.69N 82.39W
07/19/2019 M0.25 INCH Alachua FL BROADCAST MEDIA
BROADCAST MEDIA REPORTED PEA SIZED HAIL IN NW GAINESVILLE
&&
MRUSSELLSpecial weather statement, Jul 19, 3:05 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Jacksonville FL 305 PM EDT Fri Jul 19 2019 FLZ122-222-191945- Southern Columbia FL-Northern Columbia FL- 305 PM EDT Fri Jul 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA COUNTY UNTIL 345 PM EDT... * At 305 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Lake City, moving east at 10 mph. * Nickel size hail, winds in excess of 45 mph, and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Lake City, Watertown and Five Points. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3012 8248 3008 8270 3018 8278 3028 8258 TIME...MOT...LOC 1905Z 250DEG 10KT 3017 8266 ENYEDI
Special weather statement, Jul 19, 3:06 PM EDT, 6 minutes before
Special Weather Statement National Weather Service Jacksonville FL 306 PM EDT Fri Jul 19 2019 FLZ030-031-136-191930- Eastern Alachua FL-Union FL-Bradford FL- 306 PM EDT Fri Jul 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ALACHUA...WESTERN BRADFORD AND SOUTHWESTERN UNION COUNTIES UNTIL 330 PM EDT... * At 306 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Palestine Community to near Alachua. These storms were nearly stationary. * Nickel size hail, wind gusts up to 50 mph, and minor flooding due to heavy rainfall is possible with these storms. * Locations impacted include... Worthington Spring, Worthington Springs, Upland Pines, Groves, La Crosse and Dukes. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3009 8239 2985 8236 2984 8250 3004 8253 TIME...MOT...LOC 1906Z 351DEG 1KT 3005 8242 2986 8247 ENYEDI
Local storm report, Jul 19, 3:07 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
307 PM EDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND GST 3 SSE KINGSLAND 30.75N 81.65W
07/19/2019 M42 MPH Camden GA MESONET
AT THE CAMDEN WELCOME CENTER ON I-95
&&
MRUSSELLLocal storm report, Jul 19, 3:12 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
312 PM EDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 3 SW JACKSONVILLE INTL 30.46N 81.74W
07/19/2019 E0.88 INCH Duval FL BROADCAST MEDIA
TIME AND LOCATION ESTIMATED BY RADAR.
&&
MRUSSELLThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 9:12 PM EDT | Special Marine Warning | JAX | 93 min | |
| Jul 19, 1:20 PM EDT | Special Weather Statement | JAX | Clay | 25 min |
| Jul 19, 1:33 PM EDT | Special Weather Statement | JAX | Duval | 42 min |
| Jul 19, 1:38 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval | 28 min |
| Jul 19, 1:41 PM EDT | Special Weather Statement | JAX | Nassau | 34 min |
| Jul 19, 1:55 PM EDT | Special Weather Statement | JAX | Baker | 50 min |
| Jul 19, 1:58 PM EDT | Special Weather Statement | JAX | Alachua | 47 min |
| Jul 19, 2:05 PM EDT | Special Weather Statement | JAX | Hamilton | 40 min |
| Jul 19, 2:09 PM EDT | Special Weather Statement | JAX | Nassau | 51 min |
| Jul 19, 2:14 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 22 min |
| Jul 19, 2:16 PM EDT | Special Weather Statement | JAX | Saint Johns | 29 min |
| Jul 19, 2:36 PM EDT | Special Weather Statement | JAX | Alachua | 24 min |
| Jul 19, 3:02 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 15 min |
| Jul 19, 3:05 PM EDT | Special Weather Statement | JAX | Columbia | 40 min |
| Jul 19, 3:06 PM EDT | Special Weather Statement | JAX | Union | 24 min |
| Jul 19, 3:21 PM EDT | Special Weather Statement | JAX | Putnam | 24 min |
| Jul 19, 3:24 PM EDT | Special Weather Statement | JAX | Union | 36 min |
| Jul 19, 3:28 PM EDT | Areal Flood Advisory | JAX | Columbia | 2 hr |
| Jul 19, 3:31 PM EDT | Special Weather Statement | JAX | Marion | 29 min |
| Jul 19, 3:36 PM EDT | Special Weather Statement | JAX | Baker | 24 min |
| Jul 19, 3:37 PM EDT | Special Weather Statement | JAX | Saint Johns | 53 min |
| Jul 19, 3:39 PM EDT | Areal Flood Advisory | JAX | Clay, Putnam | 2 hr |
| Jul 19, 3:58 PM EDT | Special Weather Statement | JAX | Saint Johns | 32 min |
| Jul 19, 4:20 PM EDT | Areal Flood Advisory | JAX | Saint Johns | 115 min |
| Jul 19, 4:22 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Jul 19, 4:33 PM EDT | Special Weather Statement | JAX | Flagler | 27 min |
| Jul 19, 4:37 PM EDT | Areal Flood Advisory | JAX | Marion | 113 min |
| Jul 19, 5:02 PM EDT | Special Weather Statement | JAX | Flagler | 28 min |
| Jul 19, 5:06 PM EDT | Areal Flood Advisory | JAX | Putnam | 114 min |
| Jul 19, 5:13 PM EDT | Special Weather Statement | JAX | Flagler | 47 min |
| Jul 19, 5:17 PM EDT | Areal Flood Advisory | JAX | Marion | 118 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.